[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.206.12.79. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1979

Agranulocytosis Associated With Aprindine Therapy

Author Affiliations

From the Department of Medicine, The Mount Sinai Medical Center, New York. Dr. Bodenheimer is now with the Rhode Island Hospital, Providence.

Arch Intern Med. 1979;139(10):1181-1182. doi:10.1001/archinte.1979.03630470089027
Abstract

Aprindine hydrochloride is an antiarrhythmic drug now under investigation. The drug is most effective in prophylaxis of ventricular dysrhythmias. Previously recognized toxic effects include neurological side effects, nausea, vomiting, as well as a reported association with agranulocytosis. To our knowledge, this is the first report of agranulocytosis associated with documented elevated serum concentrations of aprindine. Further correlation of drug levels with toxic reactions may help in establishing the mechanism of bone marrow suppression.

(Arch Intern Med 139:1181-1182, 1979)

×